Alert archive / New York / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS New York, NY
NWS New York, NY issued this flash flood watch at Jul 29, 2007, 12:11 PM EDT for 4 counties in New York; Hudson County, New Jersey. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 12:11 PM EDT (16:11 UTC)
- Expired
- Jul 29, 2007, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Flood severity
- None
Counties Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KOKX 291611 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE UPTON NY 1211 PM EDT SUN JUL 29 2007 ...HEAVY RAIN WITH FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING IN AND NEAR NEW YORK CITY... .A STATIONARY FRONT IN TANDEM WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY VERY HEAVY RAIN MAY RESULT IN FLASH FLOODING THIS AFTERNOON AND EVENING. NJZ005-006-011-NYZ072>077-300015- /O.NEW.KOKX.FF.A.0002.070729T1611Z-070730T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1211 PM EDT SUN JUL 29 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY...ESSEX...HUDSON AND UNION. IN SOUTHEAST NEW YORK...BRONX...KINGS (BROOKLYN)...NASSAU...NEW YORK (MANHATTAN)...QUEENS AND RICHMOND (STATEN ISLAND). * UNTIL 10 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS OVER PORTIONS OF THE AREA HAVE ALREADY RESULTED IN RAINFALL OF ABOUT AN INCH OVER PORTIONS OF URBAN NORTHEAST NEW JERSEY AND NEW YORK CITY. SHOWERS AND THUNDERSTORMS WITH LOCALLY VERY HEAVY RAIN ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON...AND THE ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GOODMAN
1 follow-up statement
000 WGUS61 KOKX 291900 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE UPTON NY 300 PM EDT SUN JUL 29 2007 NJZ005-006-011-NYZ072>077-292000- /O.CAN.KOKX.FF.A.0002.000000T0000Z-070730T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 300 PM EDT SUN JUL 29 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE BULK OF THE HEAVY RAIN HAS SHIFTED SOUTH OF LONG ISLAND... THEREFORE THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. $$ GOODMAN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 7:33 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 29, 7:33 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 733 AM EDT SUN JUL 29 2007 .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY NIGHT...AND SERVE AS THE FOCUS FOR MAINLY DIURNAL CONVECTION THROUGH MONDAY NIGHT. THE TROUGH WILL FINALLY BE PUSHED EAST OF THE AREA ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. THE HIGH WILL SLOWLY MOVE THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL APPROACH ON FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A BROAD WEAKENING TROUGH WILL PERSIST ALOFT OVER THE NORTHEAST. MEANWHILE...A VERY WEAK LOW LEVEL BOUNDARY REMAINS DRAPED ACROSS THE REGION...EXTENDING FROM WASHINGTON DC UP TO THE NEW YORK METRO AREA...AND THEN UP THE HUDSON VALLEY TO ALONG THE NY-VT BORDER. THE BOUNDARY WILL CONTINUE TO SERVE AS A FOCUS FOR DIURNALLY DRIVEN CONVECTION. A WEAK COLD FRONT WILL START TO APPROACH FROM THE GREAT LAKES TODAY...WHICH WILL PROVIDE ADDITIONAL FORCING. 29/00Z GFS AND NAM-WRF BOTH AGREE ON THE PRESENCE OF A SHORTWAVE ROTATING AROUND THE BASE OF THE 500 HPA TROUGH THIS AFTERNOON INTO THIS EVENING. EXPECT THAT THIS WILL ONCE AGAIN HELP TO FIRE UP CONVECTION...ESPECIALLY ALONG THE AFOREMENTIONED SURFACE BOUNDARIES. WILL FORECAST LIKELY POPS FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON INTO THIS EVENING FOR AREAS NORTH AND WEST OF NEW YORK CITY. ACROSS LONG ISLAND AND MOST OF SOUTHERN CONNECTICUT...WILL HOLD WILL CURRENT FORECAST OF CHANCE POPS AS MARINE INFLUENCED AIRMASS WILL RESULT IN A MORE STABLE ENVIRONMENT. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... EXPECT ONGOING CONVECTION TO CARRY INTO THE EVENING...BEFORE STARTING TO WEAKEN WITH THE LOSS OF DIURNAL HEATING AND THE EVENTUAL LIFTING OF THE UPPER LEVEL SHORTWAVE INTO NEW ENGLAND. CONVECTIVE ACTIVITY SHOULD DECREASE IN ACTIVITY SIGNIFICANTLY BETWEEN SUNSET AND MIDNIGHT. ONE CAVEAT WILL BE THE CLOSER APPROACH OF THE COLD FRONT...WHICH COULD HELP CONVECTION PERSIST A BIT LONGER INTO THE EVENING ACROSS THE LOWER HUDSON VALLEY AND INTERIOR SOUTHWEST CONNECTICUT. THEREAFTER...WILL HOLD ON TO SLIGHT CHANCE POPS FOR THE OVERNIGHT AND THEN BACK UP TO CHANCE ON MONDAY AS THE WEAK COLD FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE REGION AND THE UPPER LEVEL TROUGH WILL PERSIST OVER THE NORTHEAST. NO CHANGES TO THE PATTERN OF GENERALLY DIURNALLY DRIVEN CONVECTION IS EXPECTED. MID LEVEL DRYING WILL START TO WORK ITS WAY IN BY MONDAY AFTERNOON AS WINDS AT MID AND UPPER LEVELS TURN MORE WESTERLY. THERE WILL ALSO BE A SLOW EROSION OF THE MOISTURE EVEN AT LOW LEVELS AS THE COLD FRONTAL BOUNDARY CRAWLS THROUGH THE REGION. THIS WILL BECOME MORE PRONOUNCED MONDAY NIGHT AS A NORTHERLY FLOW DEVELOPS. THIS WILL DECREASE PRECIPITABLE WATER AMOUNTS FROM 1.7-1.8 INCHES TODAY AND TONIGHT TO BELOW 1.5 INCHES BY LATTER MON NIGHT AND EVENTUALLY TO CLOSER TO ONE INCH BY TUESDAY MORNING. WILL BACK OFF ON POPS MON NIGHT AND EVENTUALLY DROP POPS FROM THE FORECAST ON TUESDAY AS HIGH PRESSURE SINKS ACROSS THE GREAT LAKES AND THE UPPER LEVEL TROUGH AXIS SHIFTS EAST OFF THE EAST COAST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE AFOREMENTIONED HIGH SHOULD REMAIN IN CONTROL OF OUR WX THROUGH THU...WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS. WE COULD SEE A SLIGHT CHANCE OF LATE DAY/EARLY EVENING CONVECTION ON THU AS THE HIGH MOVES EAST AND WEAKENS...WITH A BETTER CHANCE FOR CONVECTION ON FRI VIA COMBINATION OF A LEE TROUGH E OF THE APPALACHIANS AND AN APPROACHING COLD FRONT. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... CIGS AND VSBYS ARE ALL OVER THE PLACE THIS EARLY SUNDAY MORNING... WITH AREAS OF LOW CLOUDS AND LOCALLY DENSE FOG ACROSS THE ENTIRE REGION. MOSTLY IFR VSBYS WITH SOME IFR CIGS SCATTERED ABOUT. AS MENTIONED IN THE PREVIOUS AVIATION DISCUSSION...HIGHLY VARIABLE CONDITIONS CAN BE EXPECTED TO CONTINUE THIS MORNING UNTIL THE STRATUS/FOG BURNS OFF AROUND 14-15Z. ISOLATED CONVECTION ALSO FIRED UP EARLY THIS MORNING ALONG THE WEAKENING FRONTAL BOUNDARY WHICH IS LYING RIGHT ALONG THE COAST. THIS ACTIVITY HAS BEEN WEAK AND SHORT-LIVED THUS FAR...AND SUSPECT IT WILL NOT AMOUNT TO MUCH UNTIL LATER TODAY WHEN THE STRATUS IS GONE AND GREATER INSTABILITY BECOMES AVAILABLE WITH DAYTIME HEATING. WITH THE FRONT EXPECTED TO DRIFT SLOWLY BACK NORTHWARD TODAY... CONVECTIVE THREAT REMAINS FOR THE ENTIRE AREA...WITH THE GREATEST INTENSITY/COVERAGE EXPECTED DURING THE AFTERNOON AND EARLY EVENING. WOULD EXPECT MORE WIDESPREAD CONVECTIVE COVERAGE THAN WAS SEEN ON SATURDAY AFTERNOON. BEST CHANCES FOR TSTMS WILL PROBABLY OCCUR N/W OF NYC ONCE AGAIN...AND HAVE INCLUDED TEMPO TSRA FOR HPN/SWF. LESS CERTAIN OF TSTMS DIRECTLY IMPACTING THE IMMEDIATE NYC AREA AND BDR/ISP/GON...SO JUST INDICATED SCT035CB DURING THE AFTERNOON AND EARLY EVENING FOR THOSE LOCATIONS. EXPECT TSTM ACTIVITY TO DIE DOWN DURING THE EVENING...WITH AREAS OF MVFR TO IFR STRATUS AND SOME FOG DEVELOPING ONCE AGAIN NEAR THE COAST INTIALLY AND LIKELY SPREADING INLAND OVERNIGHT. OUTLOOK FROM 12Z MONDAY THROUGH THURSDAY...MVFR TO IFR CONDITIONS LIKELY TO CONTINUE INTO MID MON MORNING DUE TO STRATUS. THE QUASISTAIONARY FRONT WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY EVENING...WITH LOCALIZED MVFR OR IFR CONDITIONS. STRATUS/FOG WILL BE POSSIBLE AGAIN MON NIGHT INTO TUE MORNING...BUT WITH THE FRONT MOVING OFFSHORE AND NORTHERLY FLOW DEVELOPING WOULD EXPECT LESS COVERAGE THAN SAT OR SUN NIGHTS. VFR CONDITIONS WILL RETURN TUE AS WEAK HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT. VFR CONTINUES WED AND THU WITH HIGH PRESSURE IN CONTROL. && .MARINE... NO FLAGS EXPECTED ON THE WATERS THROUGH THE NEXT SEVERAL DAYS WITH WINDS LESS THAN 15 KT AND SEAS UNDER 3 FT. WEAKENING COLD FRONT WILL SLOWLY CRAWL OFFSHORE TODAY THROUGH MONDAY...THEN PUSH FURTHER OUT TO SEA MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO THE REGION. WEAK PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW FOR LOCAL DIURNAL EFFECTS TO BE PREDOMINANT...WITH GENERALLY OFFSHORE FLOW AT NIGHT AND ONSHORE FLOW DURING THE DAY EXPECTED. WIND SPEEDS WILL BE MOSTLY 10 KT OR LESS. THE MAIN WX CONCERN WILL BE THE POTENTIAL FOR TSTMS PRODUCING GUSTY WINDS AND LIGHTNING...BOTH THIS AFTERNOON/EVENING AND AGAIN MON AFTERNOON/EVENING. FRONT FINALLY MOVES OFFSHORE WITH HIGH PRESSURE BUILDING INTO THE REGION LATE MON NIGHT AND TUE...PUTTING AN END TO THE TSTM THREAT. HIGH PRESSURE SHOULD BE WEAK ENOUGH TO ALLOW FOR ONSHORE FLOW EACH AFTERNOON...ALTHOUGH THE SEABREEZE ONSET WILL LIKELY BE DELAYED LATER IN THE DAY TUE AND WED DUE TO OPPOSING SYNOPTIC OFFSHORE FLOW. STEADY ONSHORE FLOW SHOULD RETURN AGAIN THU AND FRI AHEAD OF THE NEXT COLD FRONT...WHICH IS FCST TO MOVE OFFSHORE FRI NIGHT. && .HYDROLOGY... SRN CT...ESPECIALLY NEW HAVEN COUNTY...RECEIVED COPIOUS AMOUNTS OF RAIN YESTERDAY IN TRAINING CELLS. WILL THUS NEED TO KEEP AN EYE ON THESE COUNTIES OVER THE NEXT SEVERAL DAYS. OTHERWISE...QUASISTATIONARY BOUNDARY OVER THE AREA IN CONCERT WITH MODERATE DAYTIME INSTABILITY...PW 1.5-2 INCHES...WEAK STEERING FLOW AND APPROACHING MID LEVEL SHORTWAVES WILL FIRE MAINLY AFTERNOON AND EVENING CONVECTION WITH POTENTIAL FOR TORRENTIAL RAIN AND LOCALIZED FLASH FLOODING THROUGH MONDAY. BEST CHANCES FOR HEAVY RAIN EACH DAY WILL BE FROM NYC NORTH/WEST...WITH MARINE LAYER SERVING TO INHIBIT STRONGER CONVECTION ACROSS MOST OF LONG ISLAND AND COASTAL SOUTHEAST CT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 29, 4:07 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 407 AM EDT SUN JUL 29 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-300900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 407 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING...WITH STORMS MOST LIKELY IN NEW YORK CITY...AND POINTS NORTH AND WEST OF THE CITY. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS. THERE IS ALSO A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION ONCE AGAIN MONDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...AND THERE IS A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR FLOODING AND SEVERE WEATHER REPORTS. ANZ330-335-338-340-345-350-353-355-300900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT THIS AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT MONDAY AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR SEVERE WEATHER REPORTS.
In the hours before
Special weather statement, Jul 29, 12:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1204 PM EDT SUN JUL 29 2007 NYZ076-077-291700- NASSAU-QUEENS- 1204 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NASSAU AND NORTHEASTERN QUEENS COUNTIES... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR KENNEDY AIRPORT AND NEAR LEVITTOWN. THESE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE NEAR... NEAR JAMAICA BY 1225 PM. NEAR FARMINGDALE BY 1235 PM. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jul 29, 12:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1204 PM EDT SUN JUL 29 2007 NYZ076-077-291700- NASSAU-QUEENS- 1206 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NASSAU AND NORTHEASTERN QUEENS COUNTIES... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR KENNEDY AIRPORT AND NEAR LEVITTOWN. THESE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE NEAR... NEAR JAMAICA BY 1225 PM. NEAR FARMINGDALE BY 1235 PM. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Nearby
Flash Flood Watches in New York, 2007Flash Flood Watches in New Jersey, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.